Alert archive / Kentucky / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 127, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 25, 2002, 10:26 PM EDT for Leslie County, Kentucky. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2002, 10:26 PM EDT (02:26 UTC)
- Expired
- Jun 25, 2002, 11:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
County Leslie County, KY
The radar
The Jackson,KY radar (KJKL), 63 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.4 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1513 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KJKL 260226
SVRJKL
KYC131-260315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1026 PM EDT TUE JUN 25 2002
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LESLIE COUNTY
* UNTIL 1115 PM EDT
* AT 1026 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES
SOUTHWEST OF LEWIS CREEK...OR 8 MILES NORTH OF HARLAN...MOVING
NORTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NAPIER AROUND 1040 PM EDT.
CAUSEY AROUND 1055 PM EDT.
BIG FORK AROUND 1100 PM EDT.
CUTSHIN AROUND 1105 PM EDT.
BIG ROCK AROUND 1110 PM EDT.
THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING WINDS UP TO 70 MPH
AND HAIL UP TO THE SIZE OF NICKELS.
IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...MOVE TO A SUBSTANTIAL
SHELTER UNTIL THE STORM PASSES.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE JACKSON WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3708 8317 3702 8319 3697 8328 3692 8341
3698 8348 3714 8322
HEINLEINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:20 PM EDT, 7 hours 6 minutes earlier.
Area forecast discussion, Jun 25, 3:20 PM EDT, 7 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 320 PM EDT TUE JUN 25 2002 MODELS IN GENERAL AGREEMENT AND SEE LITTLE REASON TO DISAGREE. HAVE KEPT THE DATABASE INTACT WITH ONLY MINOR ADJUSTMENTS IN THE NEAR TERM USING MESOETA. CONVECTIVE DEVELOPMENT LIKELY FORMED ALONG PRE-EXISTENT OUTFLOW BOUNDARIES. WITH WEAK FLOW THESE CONTINUE TO DEVELOP AND PRODUCE ADDITIONAL OUTFLOWS. THIS WILL LIKELY BE THE RULE FOR THE NEXT SEVERAL DAYS. GIVEN THE COORDINATION OF NDFD HAVE ONLY MADE COSMETIC CHANGES TO MELD THE GRIDS. .JKL...NONE. LEWIS
In the hours before
Local storm report, Jun 25, 8:56 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON, KY
856 PM EDT TUE JUN 25 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0405 PM SHOULDERBLADE KY .75 INCH HAIL
06/25/02 BREATHITT REPORTED BY
PUBLIC
0422 PM SHOULDERBLADE KY FLOOD
06/25/02 BREATHITT WATER ACROSS HIGHWAY 30
REPORTED BY LAW ENFORCEMENT
0610 PM MAYKING KY WIND DAMAGE
06/25/02 LETCHER TREES DOWN AND POWER
OUTAGES REPORTED BY 24 HOUR
WARNING POINT
0610 PM SECO KY WIND DAMAGE
06/25/02 LETCHER TREES DOWN AND POWER
OUTAGES REPORTED BY 24 HOUR
WARNING POINT
MRJThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 9:55 PM EDT | Severe Thunderstorm Warning | JKL | Harlan | 35 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.